Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Buffalo, NY

January 2, 2016Erie County, New York

NWS Buffalo, NY issued this special weather statement at Jan 2, 2016, 1:16 PM EST for Erie County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 2, 2016, 1:16 PM EST (18:16 UTC)
Expired
Jan 2, 2016, 2:15 PM EST
In force
59 min
Issued by
NWS Buffalo, NY

County Erie County, NY

The radar

The Buffalo radar (KBUF), 27 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2016-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2016-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

268 
WWUS81 KBUF 021816
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
116 PM EST SAT JAN 2 2016
 
NYZ010-085-021915-
SOUTHERN ERIE-NORTHERN ERIE-
116 PM EST SAT JAN 2 2016

...AN AREA OF LAKE EFFECT SNOW WILL IMPACT CENTRAL AND SOUTHERN ERIE
COUNTY...

AT 113 PM EST...AN AREA OF LAKE EFFECT SNOW WAS ALONG A LINE
EXTENDING FROM NEAR MARILLA TO NEAR STURGEON POINT ON LAKE ERIE.
LOCATIONS IMPACTED INCLUDE... SOUTH BUFFALO...BLASDELL...
CHEEKTOWAGA...WEST SENECA...LACKAWANNA...LANCASTER... HAMBURG...EAST
AURORA...EVANS...ELMA AND BOSTON.

THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 57A AND 54.
 
ROADS WILL BE SNOW COVERED AND VERY SLIPPERY. DRIVERS ARE STRONGLY
URGED TO SLOW DOWN AND PLENTY OF ROOM BETWEEN VEHICLES...AND BRAKE
ACCORDINGLY TO WINTRY DRIVING CONDITIONS

LAT...LON 4261 7911 4265 7906 4269 7905 4274 7892
      4278 7885 4283 7886 4296 7851 4293 7846
      4287 7846 4287 7849 4278 7849 4278 7846
      4272 7846 4252 7899 4254 7903 4254 7906
      4257 7911 4257 7914
TIME...MOT...LOC 1813Z 323DEG 2KT 4287 7855 4268 7905 4257 7946 
$$

HIBBERT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 2, 1:06 PM EST, 10 minutes earlier.

Area forecast discussion, Jan 2, 1:06 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
106 PM EST SAT JAN 2 2016

.SYNOPSIS...
SOME LAKE EFFECT SNOW WILL CONTINUE TODAY EAST OF THE LAKES WITH
SEASONABLY COLD AIR IN PLACE. AN ARCTIC COLD FRONT WILL CROSS THE
REGION LATER SUNDAY WITH SNOW SHOWERS AND MORE LAKE EFFECT SNOW EAST
OF THE LAKES. MONDAY WILL BE VERY COLD WITH WIDESPREAD LIGHT LAKE
EFFECT SNOW SOUTH OF THE LAKES BEFORE HIGH PRESSURE BRINGS A RETURN
TO DRY WEATHER TUESDAY. TEMPERATURES WILL THEN MODERATE TO ABOVE
NORMAL LATER NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...

LAKE EFFECT SNOWS CONTINUE TO THE EAST OF LAKES ERIE AND ONTARIO.

OFF LAKE ERIE THE SNOW BAND HAS SETTLED RIGHT ALONG THE "BORDER"
BETWEEN NORTHERN AND SOUTHERN ERIE COUNTY. WHILE STILL HOLDING
TOGETHER FAIRLY WELL AT THIS TIME EXPECT TO SEE IT BEGIN TO
DIMINISH WITH THE CAP CRASHING INVERSION.

TONIGHT SOUTHWEST FLOW OFF THE LAKES MAY CONTINUE TO PRODUCE A
FEW FLURRIES OR LIGHT SNOW SHOWERS OF LITTLE CONSEQUENCE ACROSS
THE NIAGARA FRONTIER. OF MORE CONCERN IS THE POTENTIAL FOR
FREEZING DRIZZLE. HAVE ISSUED AN WINTER WEATHER ADVISORY FOR THE
NIAGARA FRONTIER FOR PATCHY FREEZING DRIZZLE FROM THIS EVENING
THROUGH THE EARLY OVERNIGHT HOURS.

BY LATE TONIGHT THE MID LEVEL TROUGH WILL APPROACH. THE
INCREASING ASCENT AND MOISTURE AHEAD OF THIS FEATURE SHOULD ALLOW
FOR THE INTRODUCTION OF ICE INTO THE CLOUD LAYER AGAIN...BRINGING
AN END TO FREEZING DRIZZLE BY MORNING. THIS MAY ALSO ALLOW FOR A
BETTER LAKE RESPONSE TOWARDS DAYBREAK SUNDAY...WITH EXPANDING LAKE
EFFECT SNOW SHOWERS FROM NEAR BUFFALO SOUTHWESTWARD ALONG THE LAKE
ERIE SHORE.

OFF LAKE ONTARIO...

OFF LAKE ONTARIO...THE LAKE SNOW CONTINUES ACROSS JEFFERSON IN TO
NORTHERN LEWIS COUNTY. WITH THIS ACTIVITY EXPECTED TO REMAIN IN
PLACE FOR THE NEXT SEVERAL HOURS HAVE DROPPED OSWEGO COUNTY OUT OF
THE LE WARNING.

TONIGHT ANYTHING THAT REMAINS WILL BE FOUND MAINLY ACROSS
JEFFERSON AND NORTHERN LEWIS COUNTY AS BOUNDARY LAYER FLOW REMAINS
SOUTHWESTERLY. INVERSION HEIGHTS REMAIN LOW MOST OF THE
NIGHT...WHICH WILL LIMIT ORGANIZATION AND INTENSITY. THE ADDITION
OF SOME SYNOPTIC SCALE MOISTURE AND LIFT WILL PROBABLY EVOLVE THIS
INTO MORE OF A BROAD AREA OF LAKE ENHANCED SNOW OVERNIGHT...WITH
AN INCH OR TWO OF ADDITIONAL ACCUMULATION. UNLIKE NORTHEAST OF
LAKE ERIE... IT APPEARS MOISTURE WILL REMAIN JUST DEEP ENOUGH AND
CLOUD TEMPERATURES COLD ENOUGH TO PREVENT FREEZING DRIZZLE.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
IN THE SHORT TERM... WE WILL SEE A TRANSITION FROM LAKE EFFECT SNOWS
EAST OF THE LAKES ON SUNDAY TO SOUTH OF LAKE ONTARIO BY SUNDAY NIGHT
INTO MONDAY. MONDAY WILL ALSO FEATURE OUR COLDEST TEMPERATURES OF
THE SEASON BEHIND AN ARCTIC FRONTAL PASSAGE LATE SUNDAY. ADDITIONAL
LAKE EFFECT HEADLINES WILL EVENTUALLY BE NEEDED IN THIS PERIOD...
BUT WILL ALLOW CURRENT HEADLINES TO PLAY OUT A BIT LONGER FIRST.

SETTING UP OUR WEATHER FOR SUNDAY INTO MONDAY... IS A SHARP WAVE
CURRENTLY NEAR THE NORTHWEST TERRITORIES THAT WILL DIG INTO THE
NORTHEAST CONUS BY THE BEGINNING OF THE WEEK. THIS WILL SETUP A LONG
FETCH OF NORTHERLY FLOW FROM NEAR THE POLE DOWN INTO GREAT LAKES /
NORTHEAST CONUS BRINGING OUR FIRST GOOD ARCTIC AIRMASS OF THE SEASON.
AS HEIGHTS ALOFT LOWER IN ADVANCE OF THE WAVE SUNDAY MORNING AND
SYNOPTIC MOISTURE/LIFT INCREASE... EXPECT TO SEE A SURGE IN THE LAKE
EFFECT SNOWS EAST OF BOTH LAKES ERIE AND ONTARIO.

ON LAKE ONTARIO...THE STEERING FLOW WILL TRANSITION FROM
SOUTHWESTERLY EARLY SUNDAY TO WESTERLY TO EVENTUALLY NORTH-NORTHWEST
BY LATE AFTERNOON/EVENING BEHIND THE FRONTAL PASSAGE. AHEAD OF THE
ARCTIC FRONT... WITH THE POTENTIAL FOR A SURGE IN SNOWFALL RATES ...
AND A ROUGHLY 6 TO 9 HOUR WINDOW WHERE THE BAND IS SEMI-STATIONARY
ON A WESTERLY FLOW EXPECT SIGNIFICANT SNOWFALL AMOUNTS ARE
POSSIBLE... MAINLY CENTERED ON THE TUG HILL WHERE ADDED UPSLOPE FLOW
/ COLDER TEMPERATURES WILL HELP QPF AMOUNTS AND RATIOS.

OFF LAKE ERIE... STEERING FLOW AHEAD OF THE FRONT WILL BE FAIRLY
WESTERLY ON A 265-275 DIRECTION. LAKE EFFECT SNOW RATES ARE ALSO
EXPECTED TO SURGE AHEAD OF THE APPROACHING WAVE/ARCTIC FRONT. THE
LAKE EFFECT BAND WILL BE MOST CONCENTRATED ACROSS THE BOSTON HILLS
SOUTH ACROSS THE WESTERN SOUTHERN TIER... WITH THE HIGHEST SNOWFALL
AMOUNTS AND RATES EXPECTED ALONG THE CHAUTAUQUA RIDGE. SNOWFALL
AMOUNTS SHOULD BE LESS THAN OFF LAKE ONTARIO WITH A SHORTER PERIOD
OF WESTERLY FLOW BEFORE THE FLOW TURNS MORE NORTHWEST AND DIMINISHES
THE FETCH ACROSS LAKE ERIE.

BY EARLY TO MID AFTERNOON SUNDAY EXPECT THE ARCTIC FRONT TO SURGE
ACROSS THE FORECAST AREA. EXPECT THIS FRONTAL BOUNDARY TO CAPTURE
THE LAKE ONTARIO LAKE EFFECT AND SHOVE IT SOUTHWARD INTO AREAS SOUTH
OF THE LAKE... WHICH COULD BRING A SHORT-LIVED BURST OF INTENSE
SNOWFALL RATES ACROSS THE FORECAST AREA WITH THE FRONTAL PASSAGE.
WITH THE FRONTAL PASSAGE SUNDAY AFTERNOON... HAVE RAISED POPS TO
LIKELY FOR MUCH OF THE FORECAST AREA ... WITH SNOWFALL ACCUMULATIONS
AN INCH OR LESS. HOWEVER THE PART THAT CANNOT BE CONVEYED EASILY IN
THE FORECAST IS THAT THE SNOWFALL RATES COULD BE PARTICULARLY
IMPRESSIVE FOR A SHORT PERIOD OF TIME WHEN THE FRONT PASSES. AS THE
FRONT GETS FARTHER SOUTH AWAY FROM THE LAKES... THIS IMPACT SHOULD
DECREASE.

BY SUNDAY NIGHT INTO MONDAY... 850 MB TEMPERATURES DIVE TO ABOUT -
22C BRINGING ABOUT OUR COLDEST DAY YET THIS WINTER SEASON. HIGH
TEMPERATURES WILL REMAIN IN THE LOWER TEENS ACROSS THE LAKE PLAINS
TO THE SINGLE DIGITS ACROSS THE HIGHER TERRAIN ON MONDAY. WITH SUCH
EXTREMELY COLD TEMPERATURES RUNNING ACROSS THE STILL ABNORMALLY WARM
LOWER GREAT LAKES... THIS NORTHERLY FLOW WILL PRODUCE LAKE EFFECT
SNOW SOUTH OF LAKE ONTARIO CONTINUING INTO MONDAY. LAKE EFFECT SNOW
ADVISORIES MAY EVENTUALLY BE NEEDED FOR LOCATIONS SOUTH OF THE
LAKE... AND COULD BE THE FIRST CHANCE THIS SEASON FOR MORE
SIGNIFICANT SNOWS FOR THE ROCHESTER AREA ACROSS TO WAYNE AND
NORTHERN CAYUGA COUNTIES.

LOW TEMPERATURES WILL AGAIN BE FROM AROUND ZERO IN THE NORTH COUNTRY
TO AROUND 10 IN THE LAKE PLAINS MONDAY NIGHT... WITH LAKE EFFECT
SNOWS SLOWLY TAPERING OFF SOUTH OF LAKE ONTARIO AS DRIER AIR
CONTINUES TO MOVE INTO THE REGION.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE DRIFTS EAST OF THE AREA BY THE MIDDLE OF NEXT WEEK
WITH MODERATING SOUTHWESTERLY FLOW BRINGING TEMPERATURES BACK TO A
LITTLE ABOVE NORMAL FOR WEDNESDAY AND THURSDAY WITH A PERIOD OF DRY
WEATHER. THE NEXT CHANCE OF PRECIPITATION COMES IN THE FORM OF RAIN
LATE FRIDAY INTO FRIDAY NIGHT.

LOOKING FARTHER AHEAD... THERE REMAINS CLEAR SIGNALS IN THE LONGER
RANGE FORECASTS FROM THE GFS/EC AND CFS FOR TEMPERATURES TO TURN
BELOW NORMAL FROM ABOUT JANUARY 11 THROUGH THE MIDDLE PORTION OF THE
MONTH. WITH LAKE TEMPERATURES STILL RUNNING ABNORMALLY WARM AFTER A
RECORD BREAKING WARM DECEMBER... A TURN TO BELOW OR MUCH BELOW
NORMAL TEMPERATURES SHOULD SIGNAL AN INCREASE OF LAKE EFFECT SNOW
EVENTS AS WELL.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
OUTSIDE OF LAKE EFFECT SNOW...MVFR CIGS WILL PREVAIL.

EAST OF LAKE ERIE...A MODEST BAND OF LAKE EFFECT SNOW WILL REMAIN
IN PLACE SOUTH OF KBUF AND DIMINISH AS THE AFTERNOON/EVENING WEARS
ONS. TONIGHT A FEW SCATTERED SNOW SHOWERS AND MVFR CIGS WILL
PERSIST NORTHEAST OF LAKE ERIE. THERE IS SOME POTENTIAL FOR SOME
FREEZING DRIZZLE AS WELL WITH MOISTURE BECOMING SHALLOW...WITH
SOME OF THIS POSSIBLY IMPACTING KBUF AND KIAG.

EAST OF LAKE ONTARIO...LAKE EFFECT SNOW WILL CONTINUE IN THE VCTY
OF KART THROUGH THE AFTERNOON/EARLY EVENING. THE SNOW WILL WEAKEN
LATER THIS EVENING WITH CIGS/VSBYS GENERALLY IMPROVING TO MVFR.
LATE TONIGHT LAKE EFFECT SNOW MAY INCREASE AGAIN WITH IFR BECOMING
MORE WIDESPREAD NEAR KART AFTER ABOUT 09Z.

OUTLOOK...
SUNDAY...MVFR/IFR WITH A CHANCE OF SNOW SHOWERS AND LAKE EFFECT SNOW
EAST OF THE LAKES.
MONDAY...MVFR/IFR WITH SNOW SHOWERS AND LAKE EFFECT SNOW LIKELY.
TUESDAY AND WEDNESDAY...VFR.

&&

.MARINE...
HIGH END SMALL CRAFT ADVISORY CONDITIONS WILL REMAIN IN PLACE
THROUGH THE WEEKEND WITH PERSISTENT LOW PRESSURE OVER QUEBEC AND
HIGH PRESSURE OVER THE PLAINS KEEPING A STRONG PRESSURE GRADIENT IN
PLACE. A CLIPPER LOW WILL PASS JUST NORTH OF THE LAKES LATER TONIGHT
AND EARLY SUNDAY...FURTHER ENHANCING THE WINDS. AN ARCTIC COLD FRONT
WILL CROSS THE LOWER LAKES LATER SUNDAY WITH WINDS BECOMING NORTH
BEHIND THE FRONT. HIGH PRESSURE WILL THEN BRING A RETURN TO LIGHTER
WINDS BY TUESDAY.

&&

.CLIMATE...
DECEMBER 2015 IS NOW IN THE BOOKS...AND WILL BE REMEMBERED AS A
RECORD WARM AND SNOWLESS MONTH.

AT BUFFALO...

THE MONTHLY TOTAL SNOW FOR DECEMBER WAS 1.0 INCH. THIS SETS A NEW
RECORD FOR THE LEAST SNOWY DECEMBER...BREAKING THE PREVIOUS RECORD OF
1.1 INCHES SET IN 1891 AND 1889.

THE AVERAGE TEMPERATURE FOR THE MONTH WAS 42.1 DEGREES. THIS SETS A
NEW RECORD FOR THE WARMEST DECEMBER...SHATTERING THE OLD RECORD OF
37.6 DEGREES SET IN 1923.

AT ROCHESTER...

THE MONTHLY TOTAL SNOW FOR DECEMBER WAS 2.3 INCHES. THIS SETS A NEW
RECORD FOR THE LEAST SNOWY DECEMBER...BREAKING THE PREVIOUS RECORD
OF 2.6 INCHES SET IN 1939 AND 1928.

THE AVERAGE TEMPERATURE FOR THE MONTH WAS 42.2 DEGREES. THIS SETS A
NEW RECORD FOR THE WARMEST DECEMBER...SHATTERING THE OLD RECORD OF
39.0 DEGREES SET IN 2006.

AT WATERTOWN...

THE AVERAGE TEMPERATURE FOR THE MONTH WAS 39.6 DEGREES. THIS SETS A
NEW RECORD FOR THE WARMEST DECEMBER...SHATTERING THE OLD RECORD OF
35.7 DEGREES SET IN 1999.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING UNTIL 7 PM EST THIS EVENING FOR
     NYZ007-008.
     WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT EST
     TONIGHT FOR NYZ001-002-010-011.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST SUNDAY FOR LEZ020.
         SMALL CRAFT ADVISORY UNTIL 1 AM EST MONDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 4 PM EST SUNDAY FOR LOZ030.
         SMALL CRAFT ADVISORY UNTIL 4 PM EST MONDAY FOR LOZ042>045.

&&

SYNOPSIS...HITCHCOCK/LEVAN
NEAR TERM...LEVAN
SHORT TERM...CHURCH
LONG TERM...CHURCH
AVIATION...LEVAN
MARINE...LEVAN
CLIMATE...HITCHCOCK
Hazardous weather outlook, Jan 2, 3:20 AM EST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
320 AM EST SAT JAN 2 2016

NYZ001-010-011-013-021-030830-
NIAGARA-NORTHERN ERIE-GENESEE-LIVINGSTON-ALLEGANY-
320 AM EST SAT JAN 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-019-020-085-030830-
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
320 AM EST SAT JAN 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE OF HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ADDITIONAL LAKE EFFECT SNOW IS EXPECTED TO DEVELOP EAST OF LAKE
ERIE ON SUNDAY AND SUNDAY NIGHT WITH MODERATE ACCUMULATIONS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ002>005-014-030830-
ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-ONTARIO-
320 AM EST SAT JAN 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LAKE EFFECT SNOW IS EXPECTED TO DEVELOP SOUTH OF LAKE ONTARIO
SUNDAY NIGHT AND MONDAY AS ARCTIC AIR SPREADS INTO THE REGION.
LIGHT TO MODERATE ACCUMULATIONS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-030830-
OSWEGO-JEFFERSON-LEWIS-
320 AM EST SAT JAN 2 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER ROUND OF LAKE EFFECT SNOW IS EXPECTED ON SUNDAY EAST OF
LAKE ONTARIO. MODERATE TO HEAVY ACCUMULATIONS ARE POSSIBLE ACROSS
THE TUG HILL REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-030830-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
320 AM EST SAT JAN 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Local storm report, Jan 2, 10:12 AM EST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1012 AM EST SAT JAN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             2 SE GLENWOOD           42.60N  78.64W
01/02/2016  M5.0 INCH        ERIE               NY   COCORAHS

            24 HOUR SNOWFALL.

&&

EVENT NUMBER BUF1600064

DK
Local storm report, Jan 2, 11:10 AM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1110 AM EST SAT JAN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             GLENFIELD               43.71N  75.43W
01/02/2016  M6.0 INCH        LEWIS              NY   COOP OBSERVER

&&

EVENT NUMBER BUF1600065

DK
Local storm report, Jan 2, 11:11 AM EST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1111 AM EST SAT JAN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             2 ENE COLDEN            42.65N  78.61W
01/02/2016  M7.8 INCH        ERIE               NY   COCORAHS

            24 HOUR SNOWFALL.

&&

EVENT NUMBER BUF1600066

DK
Local storm report, Jan 2, 11:52 AM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1152 AM EST SAT JAN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             ATTICA                  42.81N  78.40W
01/02/2016  M9.3 INCH        WYOMING            NY   COOP OBSERVER

&&

EVENT NUMBER BUF1600067

DK
Local storm report, Jan 2, 11:53 AM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1153 AM EST SAT JAN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             ATTICA                  42.81N  78.40W
01/02/2016  M6.1 INCH        WYOMING            NY   COOP OBSERVER

            24 HOUR SNOWFALL.

0700 AM     SNOW             E WEST SENECA           42.84N  78.74W
01/02/2016  M5.5 INCH        ERIE               NY   COCORAHS

            24 HOUR SNOWFALL.

&&

EVENT NUMBER BUF1600068
EVENT NUMBER BUF1600069

DK
Special weather statement, Jan 2, 1:16 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
116 PM EST SAT JAN 2 2016

NYZ010-085-021915-
SOUTHERN ERIE-NORTHERN ERIE-
116 PM EST SAT JAN 2 2016

...AN AREA OF LAKE EFFECT SNOW WILL IMPACT CENTRAL AND SOUTHERN ERIE
COUNTY...

AT 113 PM EST...AN AREA OF LAKE EFFECT SNOW WAS ALONG A LINE
EXTENDING FROM NEAR MARILLA TO NEAR STURGEON POINT ON LAKE ERIE.
LOCATIONS IMPACTED INCLUDE... SOUTH BUFFALO...BLASDELL...
CHEEKTOWAGA...WEST SENECA...LACKAWANNA...LANCASTER... HAMBURG...EAST
AURORA...EVANS...ELMA AND BOSTON.

THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 57A AND 54.

ROADS WILL BE SNOW COVERED AND VERY SLIPPERY. DRIVERS ARE STRONGLY
URGED TO SLOW DOWN AND PLENTY OF ROOM BETWEEN VEHICLES...AND BRAKE
ACCORDINGLY TO WINTRY DRIVING CONDITIONS

LAT...LON 4261 7911 4265 7906 4269 7905 4274 7892
      4278 7885 4283 7886 4296 7851 4293 7846
      4287 7846 4287 7849 4278 7849 4278 7846
      4272 7846 4252 7899 4254 7903 4254 7906
      4257 7911 4257 7914
TIME...MOT...LOC 1813Z 323DEG 2KT 4287 7855 4268 7905 4257 7946

HIBBERT

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 12:37 PM ESTWinter Weather AdvisoryBUFErie, Genesee, Niagara, Orleans9 hr
Jan 2, 3:31 PM ESTLake Effect Snow WarningBUFCattaraugus, Chautauqua, Erie, Jefferson, Lewis, Oswego36 hr
Jan 2, 3:31 PM ESTLake Effect Snow AdvisoryBUFErie, Genesee, Wyoming29 hr
Jan 2, 3:31 PM ESTLake Effect Snow AdvisoryBUFCayuga, Monroe, Ontario, Orleans, Oswego, Wayne45 hr

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.